Wisconsin, 2009

Drought in Wisconsin, April 1 to 30, 2009

April 1 to 30, 2009 · NWS GRB · 15 events in 15 counties and zones

Wet weather during the latter half of April caused most locations that were experiencing severe drought (D2) conditions to improve to moderate drought (D1). Parts of north-central Wisconsin remained in the severe drought (D2) category into early May.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Wet weather during the latter half of April caused most locations that were experiencing severe drought (D2) conditions to improve to moderate drought (D1). Parts of north-central Wisconsin remained in the severe drought (D2) category into early May.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 31, 8:43 PM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Mar 31, 8:43 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
943 PM CDT TUE MAR 31 2009

.UPDATE...STRATIFORM RAIN/SNOW HAS EXITED NE WI. SOME LOCATIONS IN THE
FAR NORTH RECEIVED IN EXCESS OF 2 INCHES OF SNOW. THE OCCLUDED FRONT
WAS MOVG THROUGH C/EC WI...WITH AN ASSOC BAND OF SCT SHOWERS
LIFTING RAPIDLY NORTH ACROSS THE FA. THERE WERE A FEW STORMS IN CNTRL
WI EARLIER...WITH ISOLD LGT AND EVEN A REPORT OF PEA SIZE HAIL.
AFTER THE SHOWERS LIFT NORTH OF THE RGN LATE THIS EVG...WILL JUST
HAVE TO CONTEND WITH LGT WRAP-AROUND SNOW IN PARTS OF C/NC WI LATE
TONIGHT.

KIECKBUSCH
&&

.PREV DISCUSSION...ISSUED AT 600 PM CDT TUE MAR 31 2009...

UPDATE...QUICK UPDATE TO THE FCST TO MENTION MORE SNOW ACROSS
NORTHERN WI...WITH AN INCH OR TWO OF ACCUMULATION. ALSO MENTIONED
SOME ISOLD THUNDER IN CNTRL WI...DUE TO STEEP MID-LEVEL LAPSE RATES
AND FORCING ASSOC WITH THE OCCLUDED FRONT AND S/W TROF. WILL
PROBABLY NEED TO UPDATE HOURLY TEMPS THIS EVG...AS TEMPS HAVE
WARMED TO AROUND 50 NEAR THE OCCLUDED FRONT. SOME GUSTY WINDS
HAVE ALSO BEEN REPORTED BEHIND THE FRONT...SO BOOSTED WINDS INTO
THE BLUSTERY CATEGORY OVER C/EC WI.

KIECKBUSCH

DISCUSSION ISSUED AT 318 PM CDT TUE MAR 31 2009...

SHORT TERM...TONIGHT AND WEDNESDAY

LATEST RUC ANALYSIS AND VIS/IR/WV/RADAR IMAGERY SHOW AN OCCLUDED
CYCLONE DRIFTING A LITTLE EAST OF DUE NORTH OVER THE BORDER AREA OF
MINNESOTA...SOUTH DAKOTA...AND IOWA.  WARM CONVEYOR BELT
PRECIPITATION CONTINUES TO PINWHEEL AROUND THE LOW...AND IS CENTERED
ACROSS THE FORECAST AREA AT THE MOMENT.  STILL GETTING AN OCCASIONAL
SNOW OB OVER THE NW FORECAST AREA AT THIS HOUR...BUT TEMPERATURES
ARE COMFORTABLY IN THE MIDDLE 30S OVER THIS VICINITY...NEGATING ANY
POSSIBLE ACCUMULATIONS.  TRAILING BEHIND THE WARM CONVEYOR
BELT...THE OCCLUDED FRONT IS MOVING INTO FAR SW WISCONSIN...AND
BEGINNING TO SEE SOME SPOTTY CONVECTION DEVELOPING AHEAD OF IT.
OBVIOUSLY...PRECIPITATION TRENDS AND PRECIP TYPE ARE THE MAIN
FORECAST CONCERNS THROUGH TOMORROW.

TONIGHT...OCCLUDED LOW PRESSURE SYSTEM WILL TRACK FROM SOUTHERN
MINNESOTA EARLY THIS EVENING TO AROUND DULUTH BY TOMORROW MORNING.
ITS ASSOCIATED 700MB FRONT AND LEADING EDGE OF THE DRY SLOT...WHICH
IS CURRENTLY PUNCHING INTO IOWA...WILL PROGRESS ACROSS THE FORECAST
AREA DURING THE EVENING...A FEW HOURS AHEAD OF ITS LOW LEVEL
OCCLUDED/COOL FRONT.  ARCING BAND OF PRECIP AHEAD OF THE DRY SLOT
WILL BE PROGRESSING ACROSS THE NORTHEAST HALF OF THE FORECAST AREA.
PROGGED MODEL THICKNESSES AND 925MB WET BULB TEMPERATURES SUGGEST
MOST PRECIP WILL REMAIN LIQUID...ALTHOUGH THINK THERE COULD BE A WET
SNOWFLAKE OR ICE PELLET WORKED IN ACROSS THE FAR NW FORECAST AREA.
ONCE THE LEADING EDGE OF THE DRY SLOT CLEARS THE WI/U.P.
BORDER...FIGURE THE MAJORITY OF THE PRECIP WILL HAVE EXITED THE AREA
BY AROUND MID-EVENING.  ALWAYS HAVE TO BE CONCERNED WITH FREEZING
DRIZZLE POTENTIAL WITHIN A DRY SLOT...BUT MODEL SOUNDINGS AND
UPSTREAM OBS INDICATE A BRIEF CHANCE OF SOME DRIZZLE BUT WITH
TEMPERATURES ABOVE FREEZING UNTIL THE SURFACE FRONT MOVES THROUGH.
COLDER AIR FROM THE DAKOTAS WILL EVENTUALLY WRAP AROUND THE LOW FROM
THE SOUTHWEST...DROPPING 850MB TEMPS AROUND -6C.  WIDESPREAD
STRATO-CU WRAPPING AROUND THE LOW WITHIN THIS COLDER AIRMASS WILL
MOVE ACROSS THE FORECAST AREA.  MOISTURE DEPTH LOOKS DEEP ENOUGH FOR
SOME LIGHT SNOW SHOWERS EVERYWHERE...BUT BETTER CHANCES WILL RESIDE
ACROSS THE NORTHWEST...CLOSER TO THE LOWS CIRCULATION.  DO NOT
ANTICIPATE MUCH IN THE WAY OF ACCUMULATIONS.

WEDNESDAY...OCCLUDED LOW PRESSURE WILL GRADUALLY FILL AS IT PIVOTS
ITS WAY OVER THE ARROWHEAD OF MINNESOTA.  BROAD CYCLONIC FLOW WILL
HANG OVER THE AREA FOR MUCH OF THE DAY...WITH PLENTY OF 850-700MB
HUMIDITY GREATER THAN 80 PCT...HIGHEST CLOSET TO THE CENTER OF
CIRCULATION OVER THE NORTHWEST.  IN ADDITION...COLD H850MB AIR
AROUND -7C WILL CREATE STEEP LOW LEVEL LAPSE RATES...WITH LOW LEVEL
CAPES REACHING UP TO 50 J/KG.  CAN THEREFORE SEE WRAP AROUND SNOW
SHOWERS (MIXING WITH RAIN IN THE AFTERNOON) ACROSS THE NORTHWEST
GETTING A BOOST FROM DIURNAL INSTABILITY AND PERHAPS SPREADING EAST
TOWARDS THE FOX VALLEY.  ANY CONVECTIVE SNOW SHOWERS WILL HAVE THE
ABILITY TO BRING DOWN SOME BEEFY WINDS ALOFT...PERHAPS AS MUCH AS
30-35 KTS.  THIS IS OCCURRING THIS AFTERNOON OVER EASTERN
NEBRASKA...NORTHEAST KS...AND WESTERN IOWA WHERE HAVE SEEN A PEAK
GUST TO 46 KTS. HIGHS WILL RANGE FROM THE MIDDLE 30S TO LOWER 40S.

LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY.

ON WEDNESDAY NIGHT...A DEPARTING STORM SYSTEM WILL LIFT INTO
ONTARIO...LEAVING A BOUNDARY FROM NORTHERN MICHIGAN DOWN INTO THE
PLAINS. THIS BOUNDARY EXTENDS ALL THE WAY SOUTH TO A DEVELOPING
LOW PRESSURE SYSTEM IN THE SOUTHERN PLAINS. A FEW LINGERING
FLURRIES ARE POSSIBLE WITH SOME LEFT OVER WRAP AROUND MOISTURE
ACROSS THE NORTH. THE GFS PRODUCES PRECIP ALONG THE BOUNDARY JUST
SOUTH OF THE CWA LATE WEDNESDAY NIGHT AND THURSDAY...BUT THE OTHER
MODELS KEEP THINGS DRY...SO PLAN TO KEEP MOST OF THE CWA DRY
WEDNESDAY NIGHT.

THURSDAY THROUGH FRIDAY...SURFACE LOW PRESSURE AND UPPER TROUGH
WILL MOVE FROM THE SOUTHERN PLAINS TO THE OHIO VALLEY. THE
MODELS ARE IN AGREEMENT THIS STORM WILL PASS WELL TO OUR
SOUTHEAST...ALONG WITH BEST FORCING AND MOISTURE...BUT JUST HOW
FAR SOUTHEAST IS STILL IN QUESTION. NAM IS SLOWER AND FARTHEST
NORTHWEST...ECMWF/UKMET/CANADIAN FARTHEST EAST...AND THE GFS IN
THE MIDDLE...BUT ALL STILL AGREES ABOUT ONLY BRINGING A GLANCING
BLOW OF PRECIP TO THE CWA. THE EASTERN PORTIONS OF THE CWA HAVE
THE BEST CHANCE OF SEEING PRECIP FROM THIS STORM...BUT AMOUNTS
WILL REMAIN LIGHT. WILL KEEP FRIDAY DRY AS THE LOW PRESSURE PUSHES
OFF INTO EASTERN ONTARIO.

FRIDAY NIGHT/SATURDAY...STORM SYSTEM WILL MOVE TOWARDS THE
NORTHEAST U.S...TAKING THE PRECIP AND CLOUD COVER WITH IT...AS
RIDGING ALOFT MOVES INTO THE REGION...LEAVING A DECENT PERIOD OF
QUIET WEATHER. DOES NOT LOOK LIKE WE GET INTO THE TRUE RETURN FLOW
AS WINDS STAY MORE OUT OF THE SOUTHEAST RATHER THAN
SOUTH/SOUTHWEST...BUT WILL STILL SEE TEMPS IN THE 40S TO NEAR 50
ACROSS THE CWA ON SATURDAY.

SATURDAY NIGHT THROUGH TUESDAY...GFS/ECMWF ACTUALLY IN PRETTY
GOOD AGREEMENT REGARDING THE MAIN LARGE SCALE FEATURES FOR THIS
FAR OUT...BUT THE DETAILS WILL THROW SOME QUESTIONS INTO THE
FORECAST. BY 12Z SUNDAY...MODELS ARE SHOWING A LOW PRESSURE SYSTEM
DEVELOPING OVER KANSAS. THE CANADIAN IS FASTER WITH THIS
STORM...PLACING THE LOW NEAR CHICAGO BY 00Z MONDAY. WILL FOLLOW
THE SLOWER SOLUTION FOR NOW...BUT WILL KEEP THE ONSET OF PRECIP IN
THE SOUTHWEST IN THE SATURDAY NIGHT PERIOD...AS A BOUNDARY SETS
UP JUST TO OUR SOUTH AND MODELS ARE HINTING AT A BAND OF
PRECIP...BUT WILL KEEP THE NORTH/NORTHEAST DRY. A LITTLE CONCERNED
ABOUT THE DRY NORTHEAST FLOW SATURDAY NIGHT...EATING AWAY AT THE
MOISTURE MOVING IN...WHICH WOULD KEEP THE ENTIRE AREA DRY FOR
SATURDAY NIGHT...BUT HARD TO PIN DOWN THOSE DETAILS THIS FAR OUT.
THE BETTER PUSH OF MOISTURE AND LIFT ARRIVES ON SUNDAY/SUNDAY
NIGHT AS THE SURFACE LOW AND UPPER TROUGH EJECTS TOWARDS THE GREAT
LAKES...SO WILL KEEP POPS FAIRLY HIGH. BY 12Z MONDAY...THE GFS AND
ECMWF TAKE THE LOW PRESSURE TOWARD NORTHERN INDIANA. THIS TRACK
WOULD PRODUCE MAINLY SNOW ACROSS NORTHEAST WISCONSIN. IT IS WAY TO
FAR OUT TO TALK TOTALS...BUT AN ACCUMULATING SNOW IS CERTAINLY
POSSIBLE WITH THIS STORM SYSTEM. SOME LAKE EFFECT SNOW SHOWERS ARE
POSSIBLE BEHIND THIS SYSTEM FOR THE EARLY PART OF NEXT WEEK.

DID NOT MAKE MANY CHANGES TO THE TEMPS...AS DETAILS REGARDING THE
AMOUNT OF CLOUD COVER AND WHEN/WHERE THE PRECIP MOVES IN WILL
DICTATE TEMP TRENDS. DID ADJUST TEMPS DOWN SLIGHTLY FOR SUNDAY AND
MONDAY WITH THE EXPECTED EAST/NORTHEAST FLOW AND DECENT CHANCES
FOR PRECIP.

AVIATION...IFR CIGS/VSBYS WITH RAIN SHOWERS...AND AN OCCASIONAL
SNOW SHOWER AT RHI...WILL CONTINUE AT RHI/AUW/CWA THROUGH ABOUT
MID-EVENING...WHEN A COOL FRONT MOVES ACROSS THE TAF SITES.  GRB
WILL SEE DECREASING CIGS THIS AFTERNOON INTO THIS EVENING AS THIS
FRONT DRAWS CLOSER...TO MVFR TERRITORY BEFORE BOUNCING BACK UP TO
VFR ONCE THE FRONT PASSES.  WRAP AROUND MOISTURE WITH AN MVFR CLOUD
DECK AND SOME SCT SNOW SHOWERS WILL THEN IMPACT THE WESTERN TAF
SITES AFTER MIDNIGHT...AND WILL BE PRESENT FOR MUCH OF THE DAY
TOMORROW.  SOME OF THIS CLOUD COVER WILL DEVELOP OVER GRB LATER
TOMORROW MORNING...BUT CIGS LOOK TO BE LOW END VFR OR HIGH END MVFR
AT THIS TIME.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 31, 12:13 PM CST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
113 PM CDT TUE MAR 31 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
113 PM CDT TUE MAR 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS OR THE
OCCURRENCE OF FREEZING PRECIPITATION TO THE NATIONAL WEATHER
SERVICE IN GREEN BAY.

LMZ521-522-541>543-011200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
113 PM CDT TUE MAR 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MPC

In the hours before

Local storm report, Mar 31, 6:07 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
707 PM CDT TUE MAR 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             WHITE LAKE              45.16N 88.76W
03/31/2009  M1.5 INCH        LANGLADE           WI   TRAINED SPOTTER

0700 PM     SNOW             CRANDON                 45.56N 88.90W
03/31/2009  M1.5 INCH        FOREST             WI   COUNTY OFFICIAL

0700 PM     SNOW             FLORENCE                45.93N 88.25W
03/31/2009  E1.0 INCH        FLORENCE           WI   COUNTY OFFICIAL

0700 PM     SNOW             AMBERG                  45.50N 88.00W
03/31/2009  E0.2 INCH        MARINETTE          WI   COUNTY OFFICIAL

            MAINLY LIGHT RAIN TO WAUSAUKEE

&&
Local storm report, Mar 31, 6:43 PM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
743 PM CDT TUE MAR 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     SNOW             CRANDON                 45.56N 88.90W
03/31/2009  M2.2 INCH        FOREST             WI   TRAINED SPOTTER

&&
Local storm report, Mar 31, 7:42 PM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
842 PM CDT TUE MAR 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             WITTENBERG              44.81N 89.15W
03/31/2009  E0.25 INCH       SHAWANO            WI   LAW ENFORCEMENT

&&

TSK
Local storm report, Mar 31, 9:15 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1015 PM CDT TUE MAR 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     SNOW             RHINELANDER             45.63N 89.41W
03/31/2009  M1.5 INCH        ONEIDA             WI   BROADCAST MEDIA

&&

TSK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Vilas

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Vilas forecast zone
Reported by
Other Federal Agency
Coordinates
46.053, -89.515 (the zone’s center; the record gives no point)

Drought, Oneida

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Oneida forecast zone
Reported by
Other Federal Agency
Coordinates
45.706, -89.522 (the zone’s center; the record gives no point)

Drought, Lincoln

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Other Federal Agency
Coordinates
45.338, -89.735 (the zone’s center; the record gives no point)

Drought, Forest

When
April 1, 12:00 AM CST to April 28, 6:00 AM CST
Where
Forest forecast zone
Reported by
Other Federal Agency
Coordinates
45.667, -88.770 (the zone’s center; the record gives no point)

Drought, Florence

When
April 1, 12:00 AM CST to April 28, 6:00 AM CST
Where
Florence forecast zone
Reported by
Other Federal Agency
Coordinates
45.848, -88.398 (the zone’s center; the record gives no point)

Drought, Northern Marinette

When
April 1, 12:00 AM CST to April 28, 6:00 AM CST
Where
Northern Marinette forecast zone
Reported by
Other Federal Agency
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

Drought, Southern Marinette

When
April 1, 12:00 AM CST to April 28, 6:00 AM CST
Where
Southern Marinette forecast zone
Reported by
Other Federal Agency
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

Drought, Northern Oconto

When
April 1, 12:00 AM CST to April 28, 6:00 AM CST
Where
Northern Oconto forecast zone
Reported by
Other Federal Agency
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

Drought, Southern Oconto

When
April 1, 12:00 AM CST to April 28, 6:00 AM CST
Where
Southern Oconto forecast zone
Reported by
Other Federal Agency
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

Drought, Langlade

When
April 1, 12:00 AM CST to April 28, 6:00 AM CST
Where
Langlade forecast zone
Reported by
Other Federal Agency
Coordinates
45.262, -89.072 (the zone’s center; the record gives no point)

Drought, Menominee

When
April 1, 12:00 AM CST to April 28, 6:00 AM CST
Where
Menominee forecast zone
Reported by
Other Federal Agency
Coordinates
45.004, -88.710 (the zone’s center; the record gives no point)

Drought, Shawano

When
April 1, 12:00 AM CST to April 28, 6:00 AM CST
Where
Shawano forecast zone
Reported by
Other Federal Agency
Coordinates
44.789, -88.765 (the zone’s center; the record gives no point)

Drought, Marathon

When
April 1, 12:00 AM CST to April 28, 6:00 AM CST
Where
Marathon forecast zone
Reported by
Other Federal Agency
Coordinates
44.898, -89.759 (the zone’s center; the record gives no point)

Drought, Wood

When
April 1, 12:00 AM CST to April 28, 6:00 AM CST
Where
Wood forecast zone
Reported by
Other Federal Agency
Coordinates
44.455, -90.042 (the zone’s center; the record gives no point)

Drought, Portage

When
April 1, 12:00 AM CST to April 28, 6:00 AM CST
Where
Portage forecast zone
Reported by
Other Federal Agency
Coordinates
44.476, -89.501 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2009Every state in 2009This day in weather historyWarnings in Wisconsin, April 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 162893, 162894, 162895, 162896, 162897, 162898, 162899, 162900, 162901, 162903, 162904, 162905, 162906, 162907, 162908.